MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US REV FEM/TIB/SLEEVE CLAMP; KNEE INSTRUMENT : CLAMPS

DEPUY ORTHOPAEDICS INC US REV FEM/TIB/SLEEVE CLAMP; KNEE INSTRUMENT : CLAMPS
Catalog Number 217863134
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy orthopaedics is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy orthopaedics has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy orthopaedics or its employees that the report constitutes an admission that the device, depuy orthopaedics, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024 , during loan kit inspection it was identified that the clamp was jammed and the 2 suction inserters were missing their suction cup components.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received "clamp was jammed and the 2 suction inserter both missing their suction cup components.The product damage documented in this pc has been identified during loan kit inspection, by the loan kit technician.The event date and alert date are the date that the inspection took place.There is no surgeon, procedure, or patient details available.) the product was not returned to medtech orthopaedics; however, photos were provided for review.The device associated with this report was not returned to medtech orthopaedics for evaluation.The photographs attached were reviewed, however, the provided evidence was not sufficient to confirm the reported event of jammed/seized functionality issues cannot be evaluated through a photo since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the photographs attached don¿t have any evidence to conclude the reported event.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.).Device history lot: a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because lot code provided is not a valid finished goods lot.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 and h4.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : clamp was jammed and the 2 suction inserter both missing their suction cup components.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed the overall surface of rev fem/tib/sleeve clamp with signs of heavy usage.A dimensional inspection was not performed since it was not applicable to the complaint condition.The functional test performed revealed resistance on the metal hinge component while opening and closing.Galling is suspected to have internally occurred, causing the internal metal components to begin to seize.Per the instruction for use, ifu-0902-00-721 rev.J, all moving parts must be thoroughly cleaned and lubricated with a water-soluble lubricant.However, based on the age of the device, the observed condition was identified as an end of life indicator; damage consistent with repeated use and servicing (around 16 years).The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.The overall complaint was confirmed as the observed condition of the rev fem/tib/sleeve clamp would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : a device history record (dhr) review or manufacturing records evaluation (mre) was not possible because the date code h0408 provided is not a valid finished goods lot number.

Brand Name
REV FEM/TIB/SLEEVE CLAMP
Common Device Name
KNEE INSTRUMENT : CLAMPS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20310800
Report Number1818910-2024-20243
Device Sequence Number7791747
Product Code HXD
UDI-Device Identifier10603295096238
UDI-Public(01)10603295096238(10)H0408
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number217863134
Device Lot NumberH0408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/23/2024
Supplement Date Received by Manufacturer10/08/2024
10/29/2024
11/13/2024
Initial Report FDA Received Date09/26/2024
Supplement Report FDA Received Date10/09/2024
11/08/2024
11/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown